California, 2005

Funnel Cloud in California, April 17, 2005

April 17, 2005 · NWS STO · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before the first event at Apr 17, 2:00 PM PST, 2 hours 10 minutes earlier.

Area forecast discussion, Apr 17, 2:00 PM PST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 PM PDT SUN APR 17 2005

.DISCUSSION...
NEXT UPSTREAM WAVE NOW APPROACHING THE NORTHWEST COAST OF
CALIFORNIA. THIS SYSTEM WILL PUSH RAPIDLY ACROSS THE REGION TONIGHT
AND WILL BE EAST OF THE SIERRA BY MONDAY MORNING. GIVEN THE STRENGTH
OF THE SHORT WAVE AND REMNANT AVAILABLE MOISTURE...A FEW SHOWERS ARE
NOT OUT OF THE QUESTION ACROSS THE HIGHER ELEVATIONS OF THE NORTHERN
SIERRA. ANOTHER STRONG SHORT WAVE IS FORECAST TO DIVE SOUTHWARD INTO
THE MEAN TROF ACROSS THE REGION BY LATE MONDAY AND WILL HELP TO
EVENTUALLY DEVELOP A LARGE CUT-OFF LOW OVER THE WEST THROUGH MUCH OF
THE WEEK AHEAD. NORTHERN CALIFORNIA WILL BE ON THE BACKSIDE OF THE
LOW...SO WE/LL MAINLY HAVE TO CONTEND WITH PERIODS OF GUSTY NORTH
WINDS. MODERATE TO OCCASIONALLY STRONG COLD ADVECTION WILL HELP TO
KEEP TEMPERATURES AT OR BELOW NORMAL THROUGH MID-WEEK.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Apr 17, 6:00 AM PST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT SUN APR 17 2005

CAZ013>019-063-064-066>069-181400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT SUN APR 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The radar

The Beale AFB radar (KBBX), 52 km away, was scanning. The volume nearest the first event began at 00:12 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Sutter

When
April 17, 4:10 PM PST to 4:11 PM PST
Where
Sutter County, 5 mi SW of Yuba City
Reported by
TRAINED SPOTTER
Coordinates
39.035, -121.695 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478743.